MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBH091502A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2020, the patient underwent treatment of a popliteal aneurysm using gore® viabahn® endoprosthesis.During deployment of the viabahn the deployment line broke leaving a portion of the device constrained.It was reported as the delivery system was removed from the patient the stent graft completely expanded.However, a portion of the deployment line was left in the patient.The physician stated the suspected cause of the deployment line break is unknown.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Engineering evaluation task was performed and the results are: the deployment knob, deployment line, and delivery catheter were returned.The deployment line appeared to be broken and was returned in two sections.The first section was attached to the deployment knob and measured approximately 155 cm with a 10 cm single fiber at the end of the line, see returned sample image (2).The second section measured approximately 24 cm with a 65 cm single fiber at one of the ends, see returned sample image (3).The delivery catheter was unremarkable.Engineering evaluation conclusion(s) are: deployment line broken.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
Corrected - common device name.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10374625
Report Number2017233-2020-01093
Device Sequence Number16898856
Product Code NIP
UDI-Device Identifier00733132623198
UDI-Public00733132623198
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberVBH091502A
Device Catalogue NumberVBH091502A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/02/2020
12/02/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date09/02/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1